Questions about my first line treatment regime
Jul 28, 2011
I'm am due to start treatment in a couple of weeks and I am trying to decide which options to go for. I am in the UK so the drugs available to me on the NHS are limited. I have suffered depression and severe anxiety in the past, so I have raised my concern with my Dr about taking a combination incl Efaverenz (Sustiva).
The only other options I have are: Kivexa + Atazanavir + Ritonavir or Truvada + Atazanavir + Ritonavir It is also possible to change Atazanavir for Darunavir (Prezista) in both the above combinations.
I work as a model so I am concerned about taking any drugs that are likely to make me gain weight or have a higher risk of lipoatrophy as obviously this would effect me financially. I also travel frequently and deal with frequent time changes, however obviously my mental health and a successful treatment regime are my main priority. I am 30 yrs old, do not have any other health related issues and I have been monitored since the day of my infection 3 years ago. My CD4 is 386 and my Viral load is 14,000 copies/ml
I have read that Truvada is slightly better than Kivexa and Prestiza is slightly better than Atazanavir
My question is out of these options which would you consider to be my best/successful option taking into consideration my personal circumstances listed above?
Thank you all for such a great website!
Response from Dr. McGowan
Tnanks for your question.
I am glad that you are ready to start meds and, as your question shows, are really thinking ahead about your treatment.
I agree that if you are traveling with frequent time changes and concerend about depression and anxiety an efavirenz regimen may not be your first option. Also there is a chance of developing scleral icterus (yellow color in the white part of your eyes) with atazanavir which may have an effect on you as a model.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Risks Of Contracting HIV From Licking Genital
- Does HIV Cause Herpes?
- Is Testicular Pain An Acute Symptom Of HIV?
- Itchy Testicles After Sex With Sex Worker Sign Of HIV AIDS
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Do Steroids Cause Vaginal Infections?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.